Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 6, 2013, 1:46 AM CST for 4 counties in Florida. It took effect at Mar 6, 2013, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2013, 1:46 AM CST (07:46 UTC)
- In effect from
- Mar 6, 2013, 12:00 PM CST
- Expired
- Mar 6, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Dixie County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 80 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS82 KTAE 060746 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 AM EST WED MAR 6 2013 ...A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM EST /NOON CST/ THIS AFTERNOON UNTIL 6 PM EST /5 PM CST/ THIS EVENING FOR PORTIONS OF THE FLORIDA PANHANDLE AS WELL AS INLAND DIXIE COUNTY DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER...AND ERC VALUES OF 26 OR HIGHER... FLZ007-008-010-012-034-062300- /O.NEW.KTAE.FW.W.0011.130306T1800Z-130306T2300Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-INLAND DIXIE- 246 AM EST WED MAR 6 2013 /146 AM CST WED MAR 6 2013/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING. * WIND...NORTHWEST 15 TO 20 MPH. * HUMIDITY...25 TO 28 PERCENT. * ERC...27 TO 28. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DVD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 7:55 PM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Mar 5, 7:55 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EST Tue Mar 5 2013
.NEAR TERM [Tonight]...
Updated at 840 pm EST-
The 01 UTC regional surface analysis showed a well-defined cold
front (accompanied by a narrow band of showers) from Macon,
through Dothan, through Pensacola, and westward into the northwest
Gulf of Mexico. It's been nearly 3 hours since the last lightning
strike in our forecast area. Vapor imagery and upper air data
showed a broad trough over the Southeast, with very fast west
winds at 500 mb. This fast westerly flow should help push the cold
front quickly through our forecast area, and the dry air aloft
will likely prevent deep updrafts (i.e. thunderstorms). Although
we expect most of the region (east of the cold front) to get rain
tonight, our QPF is generally a tenth of an inch or less.
Clearing will occur almost immediately after the frontal passage,
and with strong cold air advection we expect temperatures to
reach the upper 30s around Dothan and Albany, and lower to mid 40s
elsewhere. Although the winds have fallen below advisory levels,
they will remain around 10 MPH overnight, with higher gusts, which
of course will make it feel colder later tonight. By daybreak
the windchill will be in the upper 20s to mid 30s.
&&
.SHORT TERM [Wednesday Through Thursday Night]...
One more shot of cool and dry air will build in behind the Cold
Frontal Passage tonight, with High Temps on Wednesday only
expected to reach the Upper 50s to Lower 60s over the CWA. As
winds become very light on Wednesday night, Low temps may reach
freezing or slightly below in the colder inland locations, with
areas of frost likely as well. Highs on Thursday should gradually
moderate back into the mid to upper 60s, with Lows on Thursday
night back down into the mid to upper 30s.
&&
.LONG TERM [Friday through Tuesday]...
Still very little change from the previous 2 extended fcsts as a
long stretch of benign weather will dominate our CWA through much
of the period, allowing our area Rivers to continue to subside. In
fact, the next chance for a wetting rain will not be until next
Monday or Tuesday with some differences in timing between the GFS
and ECMWF. For temperatures, Lows will still be a bit cool on
Friday and Saturday Mornings (with some mid to upper 30s), but
these will continue to moderate (to and then even past climo)
through the weekend and early next week. High temps, on the other
hand, will be seasonably mild through the period, with afternoon
temps averaging in the lower to mid 70s each day.
&&
.AVIATION [through 00 UTC Thursday]...
Updated 840 pm EST-
A line of showers is making its way through the CWA and is
expected to clear the area by 06Z. Behind the front, clear skies
and gusty winds will persist allowing VFR conditions for all
terminals.
&&
.MARINE...
The Southwesterly winds have temporarily slackened to
below Small Craft Advisory Levels this afternoon, but should quickly
increase back to Advisory conditions this evening. Behind the
approaching the Cold Front winds will increase further out of the
northwest later tonight, but the possibility of Gale Force gusts
appears to be decreasing over time. Also, it now appears that these
elevated winds and seas will dissipate a bit sooner, so have decided
to end the Advisory at 1 AM EST on Thursday.
&&
.FIRE WEATHER...
A drier, cooler air mass will move in after the
cold front passage this evening. Relative humidity values across the
forecast area will drop as low as 28 and 20 foot winds will be
elevated as high as 17 mph, but ERC values will be below criteria,
so no red flag warning will be issued. Beyond tomorrow, although
relative humidities will still dip into the mid and upper 20s,
weaker 20 foot winds and low ERCs will prevent the issuance of any
fire weather watches through the period.
&&
.HYDROLOGY...
Flows are receding in all basins except in the
Suwannee, with only moderate flood stages being reported in the
Lower Choctawhatchee at Bruce.
The flood threat is continuing to increase along the Suwannee River
from Ellaville down river. As routed flows progress down the
Withlacoochee and Alapaha, rises will continue on the Middle
Suwannee. Interestingly, the flow from the Alapaha is so great that
it is causing some backwater flow into the Upper Suwannee. As a
result, there is essentially a net zero contribution to downstream
flooding from the Upper Suwannee. So, the bulk of the prediction for
the Middle Suwannee is based on inflows from the Alapaha and
Withlacoochee Rivers.
Gage data from USGS and surrounding sites on the Withlacoochee show
the crest wave is nearing the confluence point with the Suwannee
River near Ellaville. The crest wave is still back north of the I-75
bridge on the Alapaha River, so there is still more contribution to
go from the Alapaha.
With all that being said, the overall predictions have not changed
much for the Middle Suwannee. We are still anticipating low end
moderate crests at Ellaville and Dowling Park with high end minor
flood stage at Branford.
Further down into the Lower Suwannee, the forecasts are still more
uncertain. The current predicted crests for the Middle Suwannee
points would translate to minor flooding on the Lower Suwannee, but
this would not occur until after March 17th.
---Points still to crest above moderate flood stage---
Suwannee River at Ellaville
Suwannee River at Dowling Park
---Points still to crest above minor flood stage---
Suwannee River at Branford
---Points that have crested but are still in flood stage---
Choctawhatchee River at Caryville - minor flood stage
Choctawhatchee River at Bruce - moderate flood stage
Ochlockonee River near Havana - minor flood stage
Apalachicola River at Blountstown - minor flood stage
Chipola River at Altha - minor flood stage
Aucilla River at Lamont - minor flood stage
Withlacoochee River at Pinetta - moderate flood stage
---Flood Outlook for the Suwannee River---
Forecast confidence remains very high for at least minor flood
stages being met at Ellaville and Dowling Park, and is high that
these points will reach low end moderate flood stage.
Further downriver, there is more uncertainly but still high
likelihood of reaching minor flood stage at Branford.
Updated predicted crest ranges and crest times as of 511 pm Monday
At Ellaville - 60.5 to 62.0 feet (March 9th)
At Dowling Park - 52.0 to 54.0 feet (March 10th)
At Luraville - 45.0 to 47.0 feet (March 11th)
At Branford - 32 to 34 feet (March 14th)
For specific crest levels and initial timing of flood stage and
crests, please consult our AHPS page by clicking on Rivers and
Lakes on our website. This can be found at the following web
address.
water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 41 60 33 66 37 / 60 0 0 0 0
Panama City 44 60 39 64 44 / 60 0 0 0 0
Dothan 37 57 33 63 36 / 30 0 0 0 0
Albany 39 57 32 64 36 / 70 0 0 0 0
Valdosta 41 57 32 64 36 / 60 0 0 0 0
Cross City 44 60 33 66 37 / 50 10 0 0 0
Apalachicola 45 60 39 63 44 / 50 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 1 AM EST Thursday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River
Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Gould
LONG TERM...Gould
AVIATION...Heller/Godsey
MARINE...Gould
FIRE WEATHER...Moore
HYDROLOGY...GodseyHazardous weather outlook, Mar 5, 7:20 PM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 PM EST TUE MAR 5 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 820 PM EST TUE MAR 5 2013 /720 PM CST TUE MAR 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A NARROW BAND OF SHOWERS WILL MOVE QUICKLY SOUTHEASTWARD ACROSS THE SOUTH GEORGIA AND NORTHWEST FLORIDA...BUT THUNDERSTORMS ARE UNLIKELY. HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE GULF COASTAL WATERS DUE TO HIGH WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH THURSDAY MORNING. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/DVD
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.